Implicit second order partial differential equations

Bernard Dacorogna; Paolo Marcellini

Annali della Scuola Normale Superiore di Pisa - Classe di Scienze (1997)

  • Volume: 25, Issue: 1-2, page 299-328
  • ISSN: 0391-173X

How to cite


Dacorogna, Bernard, and Marcellini, Paolo. "Implicit second order partial differential equations." Annali della Scuola Normale Superiore di Pisa - Classe di Scienze 25.1-2 (1997): 299-328. <>.

author = {Dacorogna, Bernard, Marcellini, Paolo},
journal = {Annali della Scuola Normale Superiore di Pisa - Classe di Scienze},
keywords = {Dirichlet-Neumann problem; Lipschitz domain; compatibility condition; systems of implicit second-order equations},
language = {eng},
number = {1-2},
pages = {299-328},
publisher = {Scuola normale superiore},
title = {Implicit second order partial differential equations},
url = {},
volume = {25},
year = {1997},

AU - Dacorogna, Bernard
AU - Marcellini, Paolo
TI - Implicit second order partial differential equations
JO - Annali della Scuola Normale Superiore di Pisa - Classe di Scienze
PY - 1997
PB - Scuola normale superiore
VL - 25
IS - 1-2
SP - 299
EP - 328
LA - eng
KW - Dirichlet-Neumann problem; Lipschitz domain; compatibility condition; systems of implicit second-order equations
UR -
ER -


  1. [1] J.M. Ball - J.C. Curie - P.J. Olver, Null Lagrangians, weak continuity and variational problems of arbitrary order, J. Funct. Anal.41 (1981), 135-174. Zbl0459.35020MR615159
  2. [2] J.M. Ball - R.D. James, Fine phase mixtures as minimizers of energy, Arch. Rational Mech. Anal.100 (1987), 15-52. Zbl0629.49020MR906132
  3. [3] R. Bellman, "Introduction to matrix analysis", McGraw-Hill, New York, 1960. Zbl0124.01001MR122820
  4. [4] A. Bressan - F. Flores, On total differential inclusions, Rend. Sem. Mat. Univ. Padova92 (1994), 9-16. Zbl0821.35158MR1320474
  5. [5] L. Caffarelli - L. Nirenberg - J. Spruck, The Dirichlet problem for nonlinear second order elliptic equations, I: Monge-Ampère equations, Comm. Pure Appl. Math.37 (1984), 369-402. Zbl0598.35047MR739925
  6. [6] A. Cellina, On the differential inclusion, x' ∈ [-1, 1], Atti. Accad. Naz. Lincei, Rend. Sci. Fis. Mat. Nat.69 (1980), 1-6. Zbl0922.34009
  7. [7] M.G. Crandall - H. Ishii - P.L. Lions, User's guide to viscosity solutions of second order partial differential equations, Bull. Amer. Math. Soc.27 (1992), 1-67. Zbl0755.35015MR1118699
  8. [8] B. Dacorogna, "Direct methods in the calculus of variations", Applied Math. Sciences, 78, Springer, Berlin, 1989. Zbl0703.49001MR990890
  9. [9] B. Dacorogna - P. Marcellini, Existence of minimizers for non quasiconvex integrals, Arch. Rational Mech. Anal.131 (1995), 359-399. Zbl0837.49002MR1354700
  10. [10] B. Dacorogna - P. Marcellini, Théorème d'existence dans le cas scalaire et vectoriel pour les équations de Hamilton-Jacobi, C.R. Acad. Sci. Paris322 (1996), 237-240. Zbl0846.35028MR1378259
  11. [11] B. Dacorogna - P. Marcellini, Sur le problème de Cauchy-Dirichlet pour les systèmes d'équations non linéaires du premier ordre, C. R. Acad. Sci. Paris323 (1996), 599-602. Zbl0860.35020MR1411049
  12. [12] B. Dacorogna - P. Marcellini, General existence theorems for Hamilton-Jacobi equations in the scalar and vectorial cases, Acta Mathematica, 178 (1997), 1-37. Zbl0901.49027MR1448710
  13. [13] B. Dacorogna - P. Marcellini, Cauchy-Dirichlet problem for first order nonlinear systems, J. Functional Analysis, to appear. Zbl0911.35034MR1411049
  14. [14] F.S. De Blasi - G. Pianigiani, A Baire category approach to the existence of solutions of multivalued differential equations in Banch spaces, Funkcialaj Ekvacioj25 (1982), 153-162. Zbl0535.34009MR694909
  15. [15] F.S. De Blasi - G. Pianigiani, Non convex valued differential inclusions in Banach spaces, J. Math. Anal. Appl.157 (1991), 469-494. Zbl0728.34013MR1112329
  16. [16] L.C. Evans, Classical solutions of fully nonlinear, convex, second-order elliptic equations, Comm. Pure Appl. Math.25 (1982), 333-363. Zbl0469.35022MR649348
  17. [17] N. Fusco, Quasi-convessità e semicontinuità per integrali multipli di ordine superiore, Ricerche di Matematica29 (1980), 307-323. Zbl0508.49012
  18. [18] M. Guidorzi - L. Poggiolini, Lower semicontinuity for quasiconvex integrals of higher order, preprint 1997. Zbl0930.35059MR1691445
  19. [19] N.G. Meyers, Quasiconvexity and the semicontinuity of multiple integrals, Trans. Amer. Math. Soc.119 (1965), 125-149. Zbl0166.38501MR188838
  20. [20] C.B. Morrey, "Multiple integrals in the calculus of variations", Springer, Berlin, 1966. Zbl0142.38701
  21. [21] S. Müller - V. Sverak, "Attainment results for the two-well problem by convex integration ", edited by J. Jost, International Press1996, pp. 239-251. Zbl0930.35038MR1449410
  22. [22] N.S. Trudinger, Fully nonlinear, uniformly elliptic equations under natural structure conditions, Trans. Amer. Math. Soc.278 (1983), 751-769. Zbl0518.35036MR701522

NotesEmbed ?


You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.


Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.